Advertentie

Auteur: Abbott Laboratories


Lange informatie

Waarvoor wordt dit middel gebruikt?

Brufen belongs to a group of medicines called ‘non-steroidal anti-inflammatory drugs’ or NSAIDs. One sachet of medicine contains 400 mg of ibuprofen.

This medicine is used:

  • to relieve mild to moderate pain - this includes period pain or joint pain in conditions such as rheumatoid arthritis
  • to reduce fever (high temperature).

It can be used in adults and young people over 12 years (40 kg bodyweight and above).

Advertentie

Inhoudsopgave
Wanneer mag u dit middel niet gebruiken of moet u er extra voorzichtig mee zijn?
Hoe gebruikt u dit middel?
Mogelijke bijwerkingen?
Hoe bewaart u dit middel?
Anvullende Informatie

Wanneer mag u dit middel niet gebruiken of moet u er extra voorzichtig mee zijn?

Do not give/take Brufen:

  • to children younger than 12 years of age
  • if you are allergic to ibuprofen or any of the other ingredients of this medicine (listed in Section 6)
  • if you have ever had an allergic reaction to ibuprofen, acetylsalicylic acid (e.g. Aspirin) or other NSAIDs - the signs include a reddening or rash of the skin, swollen face or lips, runny nose, wheezing or shortness of breath
  • if you have (or have had two or more episodes of) a stomach/duodenal ulcer (peptic ulcer) or bleeding
  • if you have ever had bleeding or a tear in your stomach or gut when taking NSAIDs
  • if you have severe liver or kidney problems
  • if you have severe heart failure or coronary heart disease
  • if you are suffering from bleeding on the brain (cerebrovascular bleeding) or other active bleeding
  • if you have an illness that may make you more likely to bleed
  • if you are in the last 3 months of pregnancy. See ‘Pregnancy, breast-feeding and fertility’ below for more information.
  • if you are suffering from significant dehydration (caused by vomiting, diarrhoea or insufficient fluid intake)

Do not take Brufen if any of the above apply to you. If you are not sure, talk to your doctor or pharmacist.

Warnings and precautions

Talk to your doctor or pharmacist before taking Brufen:

  • if you have chronic inflammatory intestinal diseases such as inflammation of the colon with ulcers (ulcerative colitis), inflammation affecting the digestive tract (Crohn’s disease) or other stomach or intestinal diseases
  • if you have disturbances in the formation of blood cells
  • if you have problems with normal blood clotting mechanism
  • if you suffer from allergies, hay fever, asthma, chronic swelling of nasal mucosa, sinuses, adenoids, or chronic obstructive respiratory disorders because the risk for developing narrowing of the airways with difficulty in breathing (bronchospasm) is greater
  • if you suffer from circulation problems in the arteries of your arms or legs
  • if you have liver, kidney, heart problems or high blood pressure
  • if you have just had major surgery
  • if you are in the first six months of pregnancy
  • if you are breast-feeding
  • if you have chickenpox
  • if you have Systemic Lupus Erythematosus (SLE) or other autoimmune diseases
  • if you have inherited a disorder of the red blood pigment haemoglobin (porphyria)

Talk to your doctor or pharmacist before taking Brufen if any of the above apply to you.

Elderly

Elderly people should be aware of their increased risk of adverse events, especially bleeding and perforation in the digestive tract, which may be fatal.

Lowest effective dose

The lowest effective dose should always be used to minimize the risk for adverse events. Using a higher dose than recommended may increase the risk for adverse events.

With Brufen, there is a risk of serious side effects. Please refer to section 4 for information on what action to take if this occurs.

Heart attack and stroke

Talk to a doctor or pharmacist before taking this medicine if you have heart problems, have had a stroke or if you think that you are likely to get these conditions. This is for example, if you have high blood pressure, diabetes, high cholesterol levels or if you smoke.

This medicine may lead to a small increased risk of heart attack or stroke. This increased risk is more likely with high doses and long-term treatment. Do not take more than the recommended dose of this medicine.

Children under 12 years of age

This medicine should not be given to children under 12 years of age.

Other medicines and Brufen

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines. This is because Brufen can affect the way some other medicines work. Also, some other medicines can affect the way Brufen works.

In particular tell your doctor or pharmacist if you are taking any of the following medicines:

  • acetylsalicylic acid (e.g. Aspirin).
  • Do not use this medicine if you are taking other NSAID painkillers.
  • other medicines containing ibuprofen, such as those you can buy without a prescription
  • medicines for heart problems - such as digoxin
  • medicines for diabetes
  • medicines to stop blood clots - such as acetylsalicylic acid (e.g. Aspirin), warfarin or ticlodipine
  • medicines that suppress your immune system - such as ciclosporin or tacrolimus
  • medicines for high blood pressure - including ACE-inhibitors (such as captopril), beta blockers or angiotensin-II receptor antagonists
  • diuretics (water tablets)
  • steroids - used for inflammatory conditions
  • selective serotonin reuptake inhibitors (SSRIs) - used for depression
  • some antibiotics for infections - including aminoglycosides and quinolones
  • zidovudine - used for HIV or AIDS
  • methotrexate - used for some cancers
  • cholestyramine - used to lower cholesterol
  • lithium - used for some forms of depression
  • voriconazole or fluconazole - used for fungal infections
  • mifepristone - used for medical termination of pregnancy
  • ginko biloba – a herbal medicine often used in dementia

If any of the above apply to you (or you are not sure), talk to your doctor or pharmacist before taking Brufen.

Brufen with alcohol

If you drink alcohol whilst taking this medicine, you may be more likely to get side effects.

Pregnancy, breast-feeding and fertility

  • Do not take this medicine if you are in the last 3 months of pregnancy.
  • Talk to your doctor or pharmacist before taking this medicine if you are in the first 6 months of

pregnancy or you are breast-feeding. You should only take this medicine on the advice of your doctor.

Tell your doctor or pharmacist before taking this medicine if you are planning to become pregnant or if you are having problems getting pregnant. This is because this medicine may make it more difficult to get pregnant.

Driving and using machines

This medicine may make you feel dizzy or sleepy. If this happens, do not drive or use any tools or machines. Do not do anything else where you need to be alert.

Brufen contains sucrose

Sucrose is a sugar. If you have been told by your doctor that you cannot tolerate or digest some sugars, talk to your doctor before taking this medicine.

Brufen contains sodium

Brufen contains 100 mg sodium per sachet. This should be taken into account if you are on a low sodium diet. You may need to have less sodium in your diet because of the sodium in this medicine.

Advertentie

Hoe gebruikt u dit middel?

Always take this medicine exactly as your doctor has told you. Check with your doctor or pharmacist if you are not sure.

The product is intended for short-term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms.

How much to take

Mild to moderate pain and fever

Adults and adolescents over 12 years of age (40 kg or above):

400 mg given as a single dose or up to 3 times a day with an interval of 4 to 6 hours.

Period pain

Adults and adolescents over 12 years of age (40 kg or above):

400 mg 1‑ 3 times a day, with an interval of 4‑ 6 hours, as needed.

For period pain, mild to moderate pain and fever: Do not take more than a total of 3 sachets (1200 mg) in any 24 hours.

Rheumatic diseases

Adults:

A usual dose for adults is 400 mg 3 times a day.

Always use the dose prescribed by your doctor.

Adolescents over 12 years of age (40 kg or above):

The required dose will be decided by your doctor and will depend on your body weight.

The usual total daily dose is between 20 and 40 mg per kg of body weight. This dose will be split into 3 or 4 separate doses to be taken throughout the day.

Always use the dose prescribed by your doctor.

Do not take more than a total of 6 sachets (2400 mg) in any 24 hours.

People with liver or kidney problems

If you have liver or kidney problems, your doctor will tell you the correct dose to take. This will be the lowest dose possible.

The elderly (over 65 years)

If you are elderly, your doctor will tell you the correct dose to take. This will be the lowest dose possible.

Taking this medicine

In order to achieve a faster onset of action, the dose may be taken on an empty stomach.

  • Empty the granules from one sachet into a small glass of water (about 125 ml).
  • Make sure that you use all of the granules in the sachet.
  • Stir the medicine until it stops bubbling and the granules have dissolved - this will make an orange flavoured, fizzy drink.

If you take more Brufen than you should

If you have taken more of this medicine than you should, contact a doctor or go to the nearest hospital straight away. Take the medicine pack with you.

The signs of an overdose can include: feeling sick, stomach pain, being sick (may have blood in it), headache, ringing in the ears, confusion and shaky eye movement. At high doses, there may be loss of consciousness, fits (mainly in children), feeling weak or dizzy, blood in the urine, feeling cold and breathing problems.

If you usually take painkillers, especially combinations of different substances with painkilling effect, you may damage your kidneys permanently, with the risk of kidney failure. This risk may be increased if you are dehydrated. Therefore you should avoid excessive use of any painkillers.

If you use painkillers for a long time, this can cause headaches, which should not be treated with more painkillers. If you think this applies to you, talk to your doctor or pharmacist.

If you forget to take Brufen

  • If you forget a dose, take it as soon as you remember. However, if it is nearly time for your next dose, skip the missed dose.
  • Do not take a double dose to make up for a forgotten dose.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

Mogelijke bijwerkingen?

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Stop taking this medicine and see your doctor straight away if you notice any of the following serious side effects - you may need urgent medical attention:

Uncommon (may affect up to 1 in 100 people):

  • black tarry stools (faeces/motions) or blood in the stools
  • vomiting any blood or dark particles that look like coffee grounds

Very rare (may affect up to 1 in 10,000 people):

  • swelling of the face, tongue or throat (larynx) which can cause great difficulty in breathing (angioedema), rapid heartbeat, severe fall in blood pressure or life threatening shock
  • a sudden allergic reaction with shortness of breath, wheezing and drop of blood pressure
  • severe rash with blisters on the skin, especially on the legs, arms, hands and feet which can also involve the face and lips (erythema multiforme, Stevens-Johnson´s syndrome). This can get even more severe, where the blisters get larger and spread out and parts of the skin may slough off (toxic epidermal necrolysis). There may also be severe infection with destruction (necrosis) of skin, subcutaneous tissue and muscle
  • disorders of blood cell formation (agranulocytosis, with symptoms like fever, sore throat, surface mouth ulcers, flu-like symptoms, severe fatigue, nasal and skin bleeding). Your doctor will need to check the amount of blood cells in your blood.

Stop taking this medicine and see your doctor straight away if you notice any of the side effects above.

Stop taking this medicine and tell your doctor if you notice any of the following:

Common (may affect up to 1 in 10 people):

  • heartburn, abdominal pain, indigestion

Uncommon (may affect up to 1 in 100 people):

  • blurred vision or other eye problems such as sensitivity to light
  • hypersensitivity reactions such as skin rash, itching, asthma attacks (sometimes with low blood pressure)

Rare (may affect up to 1 in 1,000 people):

  • vision loss

Very rare (may affect up to 1 in 10,000 people):

  • sudden filling of lungs with water resulting in difficulty to breathe, high blood pressure, water retention and weight gain

Stop taking this medicine and tell your doctor if you notice any of the side effects above.

Common (may affect up to 1 in 10 people):

  • Disturbances in the digestive tract, such as diarrhoea, feeling sick, vomiting, wind, constipation

Uncommon (may affect up to 1 in 100 people):

  • Digestive tract ulcer with or without perforation
  • Bowel inflammation and worsening of inflammation of the colon (colitis) and digestive tract (Crohn’s disease) and complications of diverticula of the large bowel (perforation or fistula)
  • Microscopic bleeding from the intestine which may result in anemia
  • Mouth ulcers and inflammation
  • Headache, sleepiness, vertigo, dizziness, fatigue, agitation, insomnia and irritability

Uncommon (may affect up to 1 in 100 people):

  • Inflammation of the stomach lining
  • Kidney problems including development of oedema, inflammation of the kidneys and kidney failure
  • Runny nose
  • Difficulty breathing (bronchospasm)

Rare (may affect up to 1 in 1,000 people):

  • Depression, confusion, hallucinations
  • Lupus erythematosus syndrome
  • Increase of blood urea nitrogen and other liver enzymes, decrease in haemoglobin and haematocrit values, inhibition of platelet aggregation and prolonged bleeding time, decrease of serum calcium and increase in serum uric acid values

Very rare (may affect up to 1 in 10,000 people):

  • Unpleasant awareness of heart beat, heart failure, heart attack or high blood pressure
  • Ringing or buzzing in the ears
  • Inflammation of the oesophagus or pancreas
  • Narrowing of the bowel
  • Acute inflammation of the liver, yellowish discolouration of the skin or whites of the eyes, liver dysfunction, damage or failure
  • Inflammation of the brain membrane (without bacterial infection)
  • Damage of the kidney tissue
  • Hair loss

The following side effects have also been reported with other NSAIDs:

  • high blood pressure or heart failure
  • worsening of ulcers in the large intestine and Crohn’s disease (bowel disease)
  • a small increased risk of heart attack or stroke.

If you get any side effects, talk to your doctor or pharmacist. This includes any side effects not listed in this leaflet.

Hoe bewaart u dit middel?

Keep out of the sight and reach of children.

Store below 25C. Store in the original package in order to protect from light and moisture.

Do not use this medicine after the expiry date stated on the sachet and carton. The expiry date refers to the last day of that month.

Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.

Anvullende Informatie

What Brufen contains

  • The active substance is ibuprofen. One sachet contains: ibuprofen 400 mg
  • The other ingredients are malic acid, saccharin sodium, sucrose, povidone, orange flavour, sodium lauril sulfate, sodium hydrogen carbonate and anhydrous sodium carbonate.

What Brufen looks like and contents of the pack

Brufen is a white powder with an orange flavour. Your medicine will be contained in sachets.

Each pack contains 20, 30 or 40 sachets.

In het register ingeschreven onder nummer:

RVG 110571

Marketing Authorisation holder and Manufacturer:

Marketing Authorisation holder:

Abbott B.V.

Wegalaan 9

2132 JD Hoofddorp Nederland

088 822 2688

Manufacturer:

Abbott S.r.L.

Via Pontina Km 52 Campoverde di Aprilia 04010 – APRILIA Italië

This leaflet was last approved in December 2012

Cookies help us deliver our services. By using our services, you agree to our use of cookies. OK